Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jul 25, 2010, 7:40 AM CDT for Wood County, Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 7:40 AM CDT (12:40 UTC)
- Expired
- Jul 25, 2010, 2:29 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS43 KGRB 251240
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CDT SUN JUL 25 2010
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NEXT SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
STAY AWAY FROM RIVER BANKS.
&&
WIC141-260040-
/O.NEW.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/BBCW3.1.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
740 AM CDT SUN JUL 25 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE YELLOW RIVER AT BABCOCK.
* AT 4:00 AM SUNDAY THE STAGE WAS 11.7 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY
TO AGRICULTURAL...WOODED AND MARSH LAND.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
YELLOW RIVER
BABCOCK 12 11.7 SUN 04 AM 7.2 6.0 4.8 4.1 3.5 3.1
$$2 follow-up statements
988
WGUS83 KGRB 251459
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
959 AM CDT SUN JUL 25 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
&&
WIC141-252240-
/O.CON.KGRB.FL.W.0004.000000T0000Z-100725T2240Z/
/BBCW3.1.UU.100725T1233Z.100725T1800Z.100725T2240Z.NO/
959 AM CDT SUN JUL 25 2010
THE FLOOD WARNING CONTINUES FOR
THE YELLOW RIVER AT BABCOCK.
* AT 715 AM SUNDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 12.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY
TO AGRICULTURAL...WOODED LOWLAND.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
YELLOW RIVER
BABCOCK 12 12.0 SUN 07 AM 10.3 7.1 5.4 4.5 3.8 3.4
$$
TH745
WGUS83 KGRB 251929
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
229 PM CDT SUN JUL 25 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM RIVERBANKS.
&&
WIC141-251959-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-100725T2000Z/
/BBCW3.1.UU.100725T1233Z.100725T1430Z.100725T1430Z.NO/
229 PM CDT SUN JUL 25 2010
THE FLOOD WARNING IS CANCELLED FOR
THE YELLOW RIVER AT BABCOCK.
* AT 1115 AM SUNDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:00 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY TOMORROW
MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY
TO AGRICULTURAL...WOODED AND MARSH LAND.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME MON TUE WED THU FRI SAT SUN
YELLOW RIVER
BABCOCK 12 11.9 SUN 11 AM 10.3 7.1 5.4 4.5 3.8 3.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:17 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 25, 3:17 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT SUN JUL 25 2010 .SHORT TERM...TODAY THROUGH MONDAY...THE MAIN FCST CONCERNS ARE TEMPERATURES...AND FOG POTENTIAL AGAIN TONIGHT. HIGH PRESSURE WAS BUILDING INTO NW WI EARLY THIS MORNING. THICKER MID-LEVEL CLOUDS OVER EC WI WERE DROPPING SE...IN RESPONSE TO THE RRQ OF THE UPPER JET PULLING OUT OF THE AREA. THE RESULTING CLEAR SKIES AND LGT WINDS WERE ALLOWING PATCHY FOG...LOCALLY DENSE...TO DEVELOP ACROSS THE FA. LINGERING FOG WILL QUICKLY MIX OUT THIS MORNING...LEAVING MOSTLY SUNNY SKIES. SCT CUMULUS CLOUDS WILL DEVELOP DUE TO DAYTIME HEATING...WITH DEEP MIXING THROUGH 800-750 MB SUPPORTING HIGH TEMPS IN THE LOWER TO MIDDLE 80S. DEVELOPING LIGHT ONSHORE FLOW WILL KEEP LKSHR LOCATIONS IN THE 70S. EXPECT A REPEAT OF THIS SCENARIO FOR TONIGHT AND MONDAY...WITH PATCHY FOG DEVELOPING OVERNIGHT...AND ABUNDANT SUNSHINE PUSHING TEMPS INTO THE LOWER TO MIDDLE 80S DURING THE DAY. .LONG TERM...MONDAY NIGHT THRU SATURDAY. MAIN FORECAST CONCERNS ARE STRENGTH/LOCATION/TIMING OF STORM MID-WEEK...AND IF BOUNDARY WILL STAY SOUTH OF THE AREA TOWARD THE WEEKEND. QUIET/DRY WEATHER WILL CONTINUE INTO SUNDAY NIGHT...AS SURFACE HIGH PRESSURE DRIFTS INTO THE EASTERN GREAT LAKES...AND UPPER LEVEL RIDGING SHIFTS EAST INTO CANADA. UPPER TROF OVER SASKATCHEWAN WILL REPLACE THIS RIDGE...AND A POTENT SHORTWAVE WILL SWING AROUND THE BASE OF THE TROF. SHOWERS AND STORMS SHOULD DEVELOP OUT AHEAD OF THIS SHORTWAVE AS IT CROSSES ACROSS SOUTHERN CANADA. A SURFACE BOUNDARY WILL SET UP ACROSS THE UPPER MIDWEST...PROVIDING A FOCUS FOR STORMS...AND THE RRQ OF A UPPER JET SHOULD PROVIDE FAVORABLE UPPER DYNAMICS. LLJ WILL ALSO BE POINTED TOWARD CENTRAL MN AND NW WI...ALL INDICATING A LARGE COMPLEX OF STORMS IS LIKELY. THE EXACT PLACEMENT OF A COMPLEX OF STORMS WILL REMAIN TRICKY TO PIN DOWN...SO WILL NOT RAISE POPS FROM CURRENT FORECAST...AS STARTING WITH LOW CHANCE POPS ACROSS FAR NORTH CENTRAL WI LATE TUESDAY AFTERNOON...THEN SPREADING 40/50 POPS ACROSS THE CWA TUESDAY NIGHT STILL SEEMS REASONABLE. THAT SAID...WILL LIKELY NEED TO BUMP UP POPS AS THIS EVENT NEARS...AS PRECIP CHANCES ASSOCIATED WITH THE FRONT SHOULD INCREASE CONFIDENCE EVEN IF MAIN COMPLEX MISSES US. TIMING THE EXIT OF STORM CHANCES ON WEDNESDAY WILL BE DETERMINED ON WHERE THE COMPLEX FORMS AND ITS SPEED/DIRECTION OF MOVEMENT AS WELL AS THE SPEED OF THE FRONT. CANADIAN IS THE SLOWEST AND LINGERS PRECIP CHANCES UNTIL 00Z THURSDAY FOR MOST OF THE CWA...WHILE THE ECMWF CLEARS ALL BUT THE SE CWA. NAM/GFS ARE THE FASTEST...AND CLEAR THE ENTIRE CWA BY 18Z WEDNESDAY. DO NOT WANT TO GET TOO CUTE THIS FAR OUT...SO PLAN TO KEEP POPS ACROSS ALL BUT FAR NORTH CENTRAL WI FOR WEDNESDAY. AS FOR SEVERE WEATHER...CONDITIONS LOOK FAVORABLE ACROSS NORTHERN MN ON TUESDAY AS CAPE/SHEAR LOOK IMPRESSIVE. QUESTION IS IF A COMPLEX OF STORM FORMS...WHERE EXACTLY WILL IT ORIGINATE/TRACK... AND HOW IT WILL HOLD TOGETHER AS EAST MOVES EAST. MANY QUESTIONS REMAIN TO BE ANSWERED...BUT SEVERE WEATHER WILL BE POSSIBLE IF THE COMPLEX TAKES AIM AT NORTHEAST WI...ESPECIALLY ACROSS NORTH CENTRAL WI TUESDAY EVENING. ANOTHER ROUND OF HEAVY RAIN WILL ALSO BE A CONCERN...AS PWAT VALUES CLIMB FROM 1.5 TO 2 INCHES. LUCKILY...THE BOUNDARY WILL NOT GET STUCK ACROSS THE AREA LIKE LAST WEEK. ALL MODELS NOW ON BOARD TAKING THE BOUNDARY SOUTH OF THE AREA WEDNESDAY NIGHT AND THURSDAY...AND ALLOWING WEAK HIGH PRESSURE TO BUILD INTO THE AREA...BRINGING ANOTHER DRY STRETCH OF WEATHER. MODELS START TO DIVERGE BY LATE FRIDAY...WITH SOME HINTS AT A RETURN TO PRECIP CHANCES AS RETURN FLOW SETS UP AND BOUNDARY JUST TO OUR SOUTHWEST COULD DRIFT CLOSE ENOUGH TO TRIGGER MORE STORMS. TOO MANY QUESTIONS REGARDING PLACEMENT OF BOUNDARY AND UPPER LEVEL FEATURES...SO WILL NOT MAKE ANY CHANGES FOR FRIDAY AND BEYOND...AND KEEP THE DRY FORECAST. TEMPERATURES LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION...PATCHY FOG...WITH IFR VSBYS/CIGS AND LCL VLIFR CONDITIONS...SHOULD QUICKLY MIX OUT BY AROUND 13Z. SCT CUMULUS CLOUDS WILL DEVELOP DURING THE AFTERNOON. ANOTHER ROUND OF PATCHY FOG IS ANTICIPATED TONIGHT AS THE REGION REMAINS UNDER HIGH PRESSURE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/BERSCH
Hazardous weather outlook, Jul 25, 3:33 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 333 AM CDT SUN JUL 25 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260845- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 333 AM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG IS ANTICIPATED EARLY THIS MORNING...AND AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN ON TUESDAY EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-260845- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 333 AM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO WEDNESDAY. HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. KIECKBUSCH/BERSCH
In the hours before
Special weather statement, Jul 25, 3:47 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 347 AM CDT SUN JUL 25 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 347 AM CDT SUN JUL 25 2010 ...PATCHY DENSE FOG OCCURRING EARLY THIS MORNING... AREAS OF FOG...LOCALLY DENSE...WILL AFFECT THE REGION THIS MORNING. THE FOG WILL REDUCE VISIBILITIES TO AROUND 1/4 MILE AT TIMES...RESULTING IN LOCALLY HAZARDOUS TRAVEL CONDITIONS. MOTORISTS SHOULD BE ALERT FOR RAPIDLY CHANGING VISIBILITY EARLY THIS MORNING. WHEN DRIVING IN FOG...BE SURE TO SLOW DOWN...KEEP A SAFE DISTANCE FROM OTHER VEHICLES...AND USE LOW BEAM HEADLIGHTS. THE FOGGY CONDITIONS SHOULD IMPROVE IN MOST AREAS BY AROUND 8 AM. KIECKBUSCH
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.